August 31 is International verdose Awareness Day

Alcohol Rehab ArizonaDrug overdose is now the leading cause of deaths from injury in the United States.

According to data from the Center for Disease Control and Prevention deaths caused by drug overdose are on the rise. Deaths of women who overdosed on benzodiazepines have risen a staggering 640 percent over the last 12 years, while deaths for both men and women from prescription drug overdose have risen 340 percent.

International Overdose Awareness Day (IOAD) is a global event held on August 31st each year. It aims to raise awareness of overdose and reduce the stigma of a drug-related death. It also acknowledges the grief felt by families and friends remembering those who have met with death or permanent injury as a result of drug overdose.

You can pay tribute to friends and loved ones who have been affected by a fatal overdose on the IOAD’s Tribute page. And, you can help prevent overdose deaths by sharing the warning signs with friends and family.

Overdose Warning Signs

Signs of a drug overdose can vary from person to person. But, here are a few common symptoms:

  • Problems with vital signs (temperature, pulse rate, respiratory rate,blood pressure)
  • Sleepiness, confusion, and coma
  • Skin that is cool and sweaty, or hot and dry.
  • Chest pain and/or shortness of breath. Breathing may get rapid, slow, deep, or shallow.
  • Abdominal pain, nausea, vomiting, and diarrhea .Vomiting blood, or blood in bowel movements, can be life-threatening.

Get Help Before It’S Too Late

If you suspect someone is experiencing a drug overdose, call 911 immediately. If you can, gather any prescription bottles and/or chemical containers that you suspect the person may have taken and bring them to the emergency room doctor.

Overdose tragedies are preventable. Many addicts have experienced at least one non-fatal overdose in the course of their addiction; sometimes it is the event that leads them into recovery. But, if you or a loved one has been experiencing problems with drugs or alcohol, we urge you not to wait for a catastrophic, and possibly fatal, overdose to occur. The Claudia Black Center has Intake counselors available 24 hours a day, 7 days a week. Give us a call and let us help you find a recovery program that’s right for you.

See more at:- August 31 is International Overdose Awareness Day

Advertisements

2 Comments Add yours

  1. I hope you are not making a blatant judgement on taking meds. I have chronic pain impacted even more by a neurological condition called Tardive Dyskinesia. (similar to Parkinson’s) I have worked hard to reduce my dose by 2/3 and frequency from 3 to 1x a day. Yesterday my best friend, who had driven me to an unsuccessful nerve burning procedure, called me a Junkie. Drug dependent? sure. An Addict? Ok. A junkie? I don’t see the parallel.

    Like

  2. To Bipolar brainiac,

    We can help you recover, For information Visit our center website http://goo.gl/a83YYe. Contact an Intake Coordinator at 855-333-6075. ‪#‎mentalhealth‬ ‪#‎depression‬ ‪#‎addiction‬ ‪#‎trauma‬ ‪#‎anxiety‬ ‪#‎relationships‬ ‪#‎alcoholism‬

    Thanks & Regards,
    Claudia Black Young Adult Center

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s